MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x cst-10 of lot number c1330928 was returned to cirl for evaluation open in its original packaging.A second device cst-10 of lot number c1323547 was returned, it was confirmed with the rep that this was the device used to finish the procedure, it is assumed that the second complaint device (same lot number as complaint device returned) was misplaced and dumped in error.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 03rd april 2019.The returned device lab findings and observations can be referred through the attached files.Refer (b)(4)_ lab evaluation notes, (b)(4)_lab_decon evaluation photos, (b)(4)_lab_attendees for lab attendance and notes.On review of the images taken during lab evaluation, it was noted that the tip of the catheter was burnt indicating that the proximal catheter marking was passed by the diathermic ring.There was no issue noted with the additional device returned.Document review including ifu review: prior to distribution cst-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for cst-10 of lot number c1330928 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1330928.As per ifu0005-11 step 12: ¿caution: to avoid electric shock, ensure that ring does not come in contact with wireguide.When electrosurgical current is being applied, do not advance the diathermic ring beyond the proximal catheter marking.¿ root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to user error.There is evidence that the diathermic ring was advanced too far forward causing damage to the tip of the inner catheter.This would also suggest that the ring could have become too close to the wireguide causing further issue with current.Also, while the needle knife was not used to access the cyst, using the 19a needle to access the cyst would not have been off-label use of the 19a needle as it is an access needle.As the 2nd complaint device was not returned and there is no further information to suggest that the device was used any differently, then the root cause for the device return will apply to the 2nd device also.Summary: complaint is confirmed based on customer testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle knife of the cystotome was not used, only the outer 10fr diathermic ring was used for dilation.The pure cutting current within the range of 80-120 watts was used to activate the proximal electrode of the diathermic ring.However, it only resulted with the tip of the diathermic ring being burnt without any sign of dilation on the pseudocyst.A second cystotome was used, with the same current settings, however it also had the same result of not being able to dilate the opening.The third cystotome of a different lot number was used, and there was no problem with dilating the cyst.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8699529
Report Number3001845648-2019-00248
Device Sequence Number2662843
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)200227(10)C1330928
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model NumberG30550
Device Catalogue NumberCST-10
Device Lot NumberC1330928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/07/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight91